The EMS Publishing House is now EMS Press and has its new home at

Please find all EMS Press journals and articles on the new platform.

Zeitschrift für Analysis und ihre Anwendungen

Full-Text PDF (216 KB) | Abstract as PDF | Metadata | Table of Contents | ZAA summary
Volume 22, Issue 3, 2003, pp. 517–528
DOI: 10.4171/ZAA/1159

Published online: 2003-09-30

Fixed-Point Properties of Roughly Contractive Mappings

Hoàng Xuân Phú[1]

(1) Institute of Mathematics, Hanoi, Vietnam

\def\s{\smallskip} \def\t{\textstyle} \def\R{{\Bbb R}} \def\conv{\mathop{\rm conv}} \def\diam{\mathop{\rm diam}} \def\ri{\mathop{\rm ri}} \def\e{\varepsilon} \def\ol{\overline} \def\wh{\widehat} \def\wt{\widetilde} For given $k \in (0,1)$ and $r > 0$, a self-mapping $T: \, M \to M$ is said to be $r$-roughly $k$-contractive provided $$ \'Tx - Ty\' \le k\,\'x - y\' + r \quad (x,y \in M). $$ To state fixed-point properties of such a mapping, the self-Jung constant $J_s(X)$ is used, which is defined as the supremum of the ratio $2\,r_{\conv S}(S)/\diam S$ over all non-empty, non-singleton and bounded subsets $S$ of some normed linear space $X$, where $r_{\conv S}(S) = \inf_{x\in\conv S} \sup_{y\in S} \'x - y\'$ is the self-radius of $S$ and $\diam S$ is its diameter. If $M$ is a closed and convex subset of some finite-dimensional normed space $X$ and if $T: \, M \to M$ is $r$-roughly $k$-contractive, then for all $\e > 0$ there exists $x^* \in M$ such that $$ \'x^* - Tx^*\' < {\t{1\over 2}}\,J_s(X)\, r + \e. $$ If $\dim X = 1$, or $X$ is some two-dimensional strictly convex normed space, or $X$ is some Euclidean space, then there is $x^* \in M$ satisfying $\'x^* - Tx^*\' \le {1 \over 2}\,J_s(X)\,r$.

Keywords: Roughly contractive mapping, fixed point theorem, rough invariance, self-Jung constant

Phú Hoàng Xuân: Fixed-Point Properties of Roughly Contractive Mappings. Z. Anal. Anwend. 22 (2003), 517-528. doi: 10.4171/ZAA/1159